MAUDE Adverse Event Report: ABBOTT MEDICAL G4 MITRACLIP CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL G4 MITRACLIP CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Mitral Valve Stenosis (1965); Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_1002 - expand g4 phase 1 and phase 2 study patient id: (b)(6).It was reported that on (b)(6) 2022, the patient presented with mixed mitral regurgitation with posterior leaflet prolapse.One mitraclip was implanted, reducing the mr to grade 1+.There was no device deficiency.On (b)(6) 2024, a follow-up echocardiogram was performed.Recurrent mr grade 2+ and a mean mitral valve gradient of 6.4mmhg was noted.On (b)(6)2024, the patient was admitted to the hospital with shortness of breath and acute on chronic congestive heart failure was diagnosed.Per imaging, severe pulmonary hypertension, along with moderate mitral stenosis with an elevated bnp lab (heart failure) had been noted.Medications were provided as treatment.The patient had a drop in hemoglobin and additional gastrointestinal work-up is ongoing.There was no overt bleeding observed.There was no indication the hemoglobin drop was cardiac-device related.There was no device malfunction.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation was unable to determine a cause for the reported recurrent mitral regurgitation (mr), hypertension, and mitral stenosis.The dyspnea and heart failure appear to be cascading effects of the recurrent mr.Mr, heart failure, dyspnea, hypertension, and mitral stenosis are listed in the instructions for use is a known possible complication associated with mitraclip procedures.The reported hospitalization and medication required were results of case specific circumstances as the patient was admitted to the hospital due to the patient effects and medications were provided as treatment.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previous report, the additional information was received: there was no treatment for the elevated gradient.

Brand Name
G4 MITRACLIP CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21083829
Report Number2135147-2025-00143
Device Sequence Number6728286
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public08717648231001
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Catalogue NumberCDS0701-XTW
Device Lot Number10809R125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight114 KG